Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/21448
Title: Non-linear stochastic optimal control for coupled-structures system of multi-degree-of-freedom
Authors: Ying, ZG
Ni, YQ 
Ko, JM
Issue Date: 2004
Publisher: Academic Press
Source: Journal of sound and vibration, 2004, v. 274, no. 3-5, p. 843-861 How to cite?
Journal: Journal of sound and vibration 
Abstract: Coupled structures under random excitation are modelled as a quasi-integrable Hamiltonian system of multi-degree-of-freedom and the reduced-order model in structural mode space is formulated. A non-linear stochastic optimal control method for the system is presented. The non-linear optimal control of adjacent tall building structures coupled with supplemental control devices and under random seismic excitation is performed by using the proposed method. First, applying the stochastic averaging method to the system yields Itô stochastic differential equations for modal vibration energy processes, so that the system energy control is conducted generally instead of the system state control and the dimension of the control problem is reduced. Then applying the stochastic dynamical programming principle to the controlled diffusion processes yields a dynamical programming equation, taking into account random excitation spectra. An explicit polynomial solution to the equation is proposed to determine the non-linear optimal control forces. Furthermore, the response statistics of the controlled non-linear coupled structures under random seismic excitation are evaluated by using the stochastic averaging method, and are compared with those of the uncontrolled structures to determine the control efficacy. Numerical results illustrate the high control effectiveness and efficiency of the proposed non-linear stochastic optimal control method for coupled structures as a quasi-integrable Hamiltonian system.
URI: http://hdl.handle.net/10397/21448
ISSN: 0022-460X
EISSN: 1095-8568
DOI: 10.1016/S0022-460X(03)00610-2
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

18
Last Week
0
Last month
0
Citations as of Aug 17, 2017

WEB OF SCIENCETM
Citations

9
Last Week
0
Last month
0
Citations as of Aug 21, 2017

Page view(s)

41
Last Week
5
Last month
Checked on Aug 21, 2017

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.